T Nation

2 Years on TRT - Very Strange Symptoms

Hi, I have been on TRT for about 3 years. I’m 38 years old. It has been an extraordinary roller coaster. I have taken a ton of advice from these forums but I’m still not in good shape. Here is the quick rundown on labs.

PreTRT
TT - 210 (280 - 900)
E2 - 10
FT - 5 (6 - 25)

On 100mg Test CYP IM E7D - Peak
TT - 1520 (280 - 900)
FT - 36 (6 - 25)
E2 - 30

On 100mg Test CYP IM E7D - Trough
TT - 480
FT - 12
E2 - 14

I was on this protocol for about a year. In general better mood, better quality of life, libido was hit or miss, ED occasionally. BUT the last 3 months on this protocol I was really noticing the drop towards day 5, 6 and 7 in energy. Very fatigued. Libido totally dried out. It was affecting my day to do.

Some other things of note -
SHBG - 24 - Very consistent. Had this tested multiple times
DHT - At peak on 100mg - DHT was towards the very high end
DHT - At trough - DHT was towards the middle
DHT - At Peak and Trough at 70mg E3.5D was in the middle
DHEA - In the middle
Thyroid - checked multiple times. Results were average. No issue.
Vitamin D - Lower end
Magnesium lower end
Had labs checking almost everything you can check. Everything else was normal.

Switched to 70mg Test CYP IM E3.5D
Day after shot
TT - 820 (280 - 900)
FT - 24 (6 - 25)
E2 - 22

Day of next shot (trough)
TT - 630 (280 - 900)
FT - 20 (6 - 25)
E2 - 20

Here’s the issue. I’ve developed some crazy symptoms…
Irregular Heartbeat/Heart Paplitations
Brain Fog
Very Lethargic
Occasionally I’ll get join pain
Just feel absolutely terrible

If I up my dose to 100mg, the symptoms go away but DHT goes too high. TT is too high, FT is high. I tried this E4D and E5D to not hit a trough but still spiked too much. I get extreme acne and hair loss as well. My numbers aren’t bad at the lower dose but the symptoms are incredible hard to manage. I thought it might be blood thickening but my hemotocrit has always been low to mid 40s.

Also, I would sit on a protocol for at least 6 weeks. So I always give it time to normalize. And notice how my e2 does not spike. I have never needed an AI.

I’m thinking of switching to androgel. Or frankly getting off of T totally. These symptoms have become too hard to manage.

Has anyone been through anything like this at all? Any suggestions on what to do? If I drop TRT the symptoms go away. I’ve taken a couple week vacation from it but then all the horrible symptoms of low T kick in.

Your problem is easy to fix, injections once weekly produces huge swings (1520-480) in hormone levels, levels peak within 24-48 hours and are lower by the end of the week, your SHBG is lower and you need to split those injections up 2-3 times per week.

I have lower SHBG and when I inject twice weekly I get moderate swings in hormone levels, I only respond strongly to TRT when injecting smaller doses every other day. Infrequent injections also cause estrogen to spikes, probably does the same to DHT. For me any Total T level above 600 and hair starts falling out and ache starts up.

You’re peaking at 1520 and days later your at 480, those are the swings we are talking about and what you’re feeling. I suggest you inject 20mg EOD targeting nothing higher than 600 ng/dL, check levels in 6 weeks. You will feel more consistent, twice weekly I still notice fluctuations. Levels are pretty static on EOD injections, no more high and lows. You will never see therapeutic levels on androgel.

How long have you been following this protocol?

And?

Exactly. Are you having any issues from the high DHT? Who determines your TT to high. If u up the dose and feel good that’s all that matters. Forget the numbers.

Also could consider sub Q. I had issues with lower E too. Now i shoot every other day and feel very consistent.

1 Like

I like your numbers in the 3.5 day split. How long did you run that? I’m assuming you gave yourself the 6 weeks to stabilize. If not, you need to man up and give your body time to adjust. Those numbers are awesome and ideal in my humble opinion.

1 Like

I’ve been on this for 2 months. The symptoms —irregular heartbeat, fatigue, etc… are getting worse and worse.

Haha. Fair enough. Honestly, I feel good great. Mentally and physically but when I run that protocol for more than a few months I start getting very bad acne. All over. Its the kind that has a white head and won’t pop. Its terrible. All up and down my biceps, chest and back. And my hair starts to thin. When I lower the dose my acne is gone in a few weeks and I notice my hair actually regrows and is back to normal. Basically have a full head of hair.

Yeah, mentioned above. Been on this protocol for a little over 2 months. Started it in mid May. I’ve tried this protocol a few times and every time I get the same weird symptoms…heartbeat, fatigue, etc… It’s truly brutal. No exaggeration.

Mainly the acne and hair loss were the issues. I’ve never tried subq. What syringes would you recommend. Is there an online site you recommend? I currently inject in the quads and glutes using a 25 gauge 1" syringe these are given to me every time I pick up the testosterone from the pharmacy.

Ok. This makes sense. Never tried anything more frequent than E3.5D. Do you think it matters whether I do subq or IM?

It seems most progressive trt docs are recommending sub Q. It’s a lot less painful imo. Some antidotal thoughts that it may have less of a peak effect which could assist in estrogen control but have yet to see real pharmacokinetic data on this. I rode the roller coaster with every 3.5 day injections for 2 years too. Personally prefer eod pins now.

You try rogaine?

Currently using 29-30 ga insulin/hcg needles.

I see what your saying about the acne, that’s pretty rough. Could try the more frequent injections. It’ll give you lower peaks which could lead to less dht synthesis?

Beware if you increase frequency and reduce daily but not total dose give yourself an adjustment period of a few weeks. You’ll likely feel like shit for a two weeks before you feel better. So glad I made the switch.

Are you anxious when you have the rapid heartbeat?

1 Like

Yeah, I definitely get anxious. Its pretty uncomfortable. It’s just strange because I’ve read other people have this issue but it always seems to be because the dose is too high. However, those symptoms go away when I increase the dose.

Low E2 caused severe anxiety for me. It’s likely the estrogen or lack there of at play.

You should try to introduce hcg! People report feeling better on it and there is the possibility of it raising e2 which may be beneficial.

A dirty fix would be dutasterid but I would be careful because of the permanent side effects it can cause in some cases.

Did anything else change recently? You don’t take an AI, right? Hematocrit okay?

Edit: Sorry didn’t notice the thread was dead. Too tired today…